Jump to ContentJump to Main Navigation
Show Summary Details

Dasgupta, Amitava

Effects of Herbal Supplements on Clinical Laboratory Test Results

Series:Patient Safety 2

    34,95 € / $49.00 / £32.00*

    eBook (PDF)
    Publication Date:
    May 2011
    Copyright year:
    2011
    ISBN
    978-3-11-024562-2
    See all formats and pricing

    Overview

    • Concise information on the influence of herbs in laboratory testing
    • Clinically relevant findings
    • Toxicity of herbal products and interaction with drugs

    Aims and Scope

    Herbal supplements are available without prescription in many countries throughout the world and accounting for over $30 billion U.S dollar in sale. A majority of U.S population (25-40%) use herbal supplements while alternative medicines are major forms of therapy in third world countries used by as much as 80% population. Contrary to the popular belief that herbal remedies are safe and effective, many herbal supplements have known toxicity and unexpected laboratory test results may be the early indications of such toxicity. In addition, some herbal products such as St. John’s wort can interact with many Western drugs causing increased clearance of such drugs and hence treatment failure. This monograph would provide information on how herbal supplements affect laboratory test results thus patient’s safety. This monograph would provide a comprehensive and concise practical guide for laboratory professionals, physicians and other health care professionals. The emphasis of this monograph is to provide clinically relevant information rather than discussing in detail mechanisms of such effect, although brief explanations would be provided for such unexpected test results.

    Supplementary Information

    Details

    24.0 x 17.0 cm
    xi, 124 pages
    4 Fig. 25 Tables
    Language:
    English
    Type of Publication:
    Specialist Text
    Keyword(s):
    Drugs; Herbage; Laboratory Medicine; Interaction; Herbal Drugs

    MARC record

    MARC record for eBook

    request permissions

    More ...

    Amitava Dasgupta, University of Texas Medical School, Houston, USA.

    Comments (0)

    Please log in or register to comment.
    Log in